It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board

Vitamin-B Complex concerns & questions


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-21-2007, 10:51 PM   #1
Alazia
Newbie
(female)
 
Join Date: Feb 2007
Location: Miami, FL, USA
Posts: 6
Alazia HB User
Question Vitamin-B Complex concerns & questions

Every time i take vitamin-b complex in the morning, usually by the end of the day i'll start noticing sharp head pains, not anything serious but sometimes even small headaches.
Other times i don't notice anything until the morning when i wake up.
Immediately if i stop taking vitamin-b complex everything disappears, I'm not sure if these are typical symptoms but it seems to me like i may be taking too high of doses, do these look normal?

Vitamin C (magnesium ascorbate) (Ester-C MV) 100.00 mg 167%
Vitamin B1 (thiamine HCl) 250.00 mg 16,667%
Vitamin B2 (riboflavin) 10.00 mg 588%
Vitamin B3 (niacinamide) 100.00 mg 500%
Vitamin B6 (pyridoxine HCl) 100.00 mg 5,000%
Folic Acid 800.00 mcg 200%
Vitamin B12 (methylcobalamin) 500.00 mcg 8,333%
Biotin 500.00 mcg 167%
Vitamin B5 (pantothenic acid) 100.00 mg 1,000%

 
Sponsors Lightbulb
   
Old 04-22-2007, 04:59 AM   #2
rheanna
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: emerald city
Posts: 1,309
rheanna HB Userrheanna HB User
Re: Vitamin-B Complex concerns & questions

Alazia,

That's an aaawwwfffulll lot of certain of the B-Vitamins. Yes, it is possible to overdose on B-Vitamins. Supposedly the excess is excreted in our urine, but I wouldn't be surprised if THAT much is doing something to your body on its way out -- like causing headaches, as you suspect.

May I ask why you are taking them in such high dosages? Perhaps a lower dosage might accomplish what you need without giving you a headache.

--Rheanna

Last edited by rheanna; 04-22-2007 at 05:13 AM.

 
Old 04-22-2007, 09:53 AM   #3
flowergirl2day
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,192
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: Vitamin-B Complex concerns & questions

That certainly looks like too much of a good thing! I think you should check with your pharmacist about safe dosage of these, or, perhaps, switch to Bcomplex. Why do you think you need all of these supplements?
Your pharmacist will advise you of your body's needs based on your age, physical condition, etc. Better to be safe than sorry!

 
Old 04-22-2007, 10:42 AM   #4
Alazia
Newbie
(female)
 
Join Date: Feb 2007
Location: Miami, FL, USA
Posts: 6
Alazia HB User
Re: Vitamin-B Complex concerns & questions

I was thinking the same thing, originally i just chose to go with this specific B-Complex thinking it wouldn't be a big deal considering you supposedly excrete any excess amount you take.

I was looking at other B-Complex and some have higher amounts and lower amounts on certain ingredients, I'm not sure what certain amounts i should start looking for, can anyone you recommend a brand or suggested ingredient amounts?

Last edited by Alazia; 04-22-2007 at 10:44 AM.

 
Old 04-22-2007, 01:09 PM   #5
Jenny1434
Senior Member
(female)
 
Join Date: Jan 2005
Location: Texas
Posts: 118
Jenny1434 HB UserJenny1434 HB UserJenny1434 HB UserJenny1434 HB User
Re: Vitamin-B Complex concerns & questions

I take a B complex vitamin and I looked at the the amounts of the ingredients and it's exactly half the amount that you are taking. Do check with your pharmacist for the correct dosage but I haven't been having any problems with the one I take. Good luck.

 
Old 04-23-2007, 10:28 AM   #6
Alazia
Newbie
(female)
 
Join Date: Feb 2007
Location: Miami, FL, USA
Posts: 6
Alazia HB User
Re: Vitamin-B Complex concerns & questions

Thank you for all the replies, i appreciate it.

 
Old 04-23-2007, 04:22 PM   #7
cvoor
Senior Veteran
(female)
 
Join Date: Feb 2006
Location: texas
Posts: 521
cvoor HB User
Re: Vitamin-B Complex concerns & questions

I also take a multi, with a higher than normal b complex in it. But it makes me so incredibly tired and fatigued, the opposite, of what I was expecting. I think it's probably wise to stick to the rda as close as possible. I've noticed when I take a mega multi, that contain some vitamins and minerals above the rda, I have problems with the fatigue and depression, but sometimes it seems I get a rapid heart rate, and some anxiety as well. I must have a weird body or something.

Last edited by cvoor; 04-24-2007 at 08:09 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Has anyone had acid reflux while being Vitamin D deficient? aprilraincaleb Vitamins & Supplements 11 08-23-2010 11:44 PM
Vitamin E oil + scars(minor) randomperson28 Skin Problems 0 04-20-2010 07:57 AM
Vitamin D3 april1848 Multiple Sclerosis 36 06-16-2008 12:31 PM
Vitamin E and Bladder Cancer Hardy09 Cancer: Bladder 6 05-20-2007 10:07 PM
What's better - aspirin or vitamin E? kellie2 Vitamins & Supplements 9 04-22-2007 01:03 PM
The great vitamin C debate! Kime Vitamins & Supplements 24 09-11-2004 05:32 PM
Vitamin A a cheap miracle! NineLives Acne 19 08-29-2004 06:22 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:31 AM.



Site owned and operated by HealthBoards.com
Terms of Use 1998-2018 HealthBoards.com All rights reserved.
Do not copy or redistribute in any form!